Mania Associated with The Use of Bortezomib and Dexamethasone


Creative Commons License

Genis B., COŞAR B.

TURK PSIKIYATRI DERGISI, cilt.29, sa.3, 2018 (SSCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 29 Konu: 3
  • Basım Tarihi: 2018
  • Doi Numarası: 10.5080/u22794
  • Dergi Adı: TURK PSIKIYATRI DERGISI

Özet

Bortezomib, an antineoplastic agent used in Multiple Myeloma, is a modified dipeptidyl boronic acid that is selectively and reversibly attached to the 26S proteasome. Bortezomib may be combined with corticosteroids in treatment-resistant multiple myeloma patients. Corticosteroids can cause many psychiatric disorders including mania, depression, psychosis, delirium, suicide and aggression. To date only one case of mania associated with the use of bortezomib was reported in which the patient responded to the treatment with olanzapine and valproic acid. In this article, we present a 57-year-old female with multiple myeloma in whom mania developed after the use of bortezomib combined with dexamethasone.Psychiatric symptoms such as sleep deprivation, increased self-esteem and excessive speech appeared within the first week of bortezomib and dexamethasone treatment. Quetiapine was administered for the treatment of psychiatric symptoms. A gradual improvement was noted in manic symptoms after treatment. Bortezomib is a relatively new drug and there are only a few reports with respect to its psychiatric side effects. While using antineoplastic drugs such as bortezomib, caution should be exercised with regards to the psychiatric symptoms.